Acetaminophen Poisoning in Infancy

John W. Greene, Lisa Craft, Fayez Ghishan

Research output: Contribution to journalArticle

36 Scopus citations

Abstract

Acetaminophen is widely used in children of all ages, and overdosage from this medication is common. Although severe hepatotoxicity from overdosage occurs in adults, acetaminophen seems to have a wide margin of safety in younger children. This has been ascribed to altered pharmacokinetics in this age group. We report two cases in which severe acetaminopheninduced hepatotoxicity occurred in two infants. Neither infant reportedly received potentially toxic dosages, by history, but toxic drug levels were present in both.

Original languageEnglish (US)
Pages (from-to)386-387
Number of pages2
JournalAmerican Journal of Diseases of Children
Volume137
Issue number4
DOIs
StatePublished - Apr 1983
Externally publishedYes

ASJC Scopus subject areas

  • Pediatrics, Perinatology, and Child Health

Fingerprint Dive into the research topics of 'Acetaminophen Poisoning in Infancy'. Together they form a unique fingerprint.

  • Cite this